Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2018, 3:44 PM CDT for Washington County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 26, 2018, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 27 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:48 PM CDT | TSTM WND DMG | 3 S Spring Hollow, FL | TREE DOWN IN THE SUNNY HILLS COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951
WUUS52 KTAE 262044
SVRTAE
FLC133-262130-
/O.NEW.KTAE.SV.W.0092.180626T2044Z-180626T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
344 PM CDT TUE JUN 26 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Washington County in the Panhandle of Florida...
* Until 430 PM CDT.
* At 343 PM CDT, severe thunderstorms were located along a line
extending from near Vernon to 18 miles north of Lynn Haven, moving
northwest at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vernon, Bradford, Wausau, Brock Crossroad, Orange Hill, Greenhead,
Holmes Valley, Gilberts Mill, Porter Lake, Smyrna, Spring Hollow,
Sunny Hills, Poplar Head, Sylvania, Johnson Crossroads and
Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3070 8576 3074 8569 3074 8545 3057 8545
3057 8549 3044 8549 3044 8577 3051 8580
3058 8580
TIME...MOT...LOC 2043Z 121DEG 6KT 3060 8562 3049 8555
HAIL...0.75IN
WIND...60MPH
$$
WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:29 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 26, 2:29 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 329 PM EDT Tue Jun 26 2018 .NEAR TERM [Through Tonight]... Deep layer ridging elongated east/west will remain in place across the CWA tonight. Low level flow will remain southerly while the light upper level flow is generally west to northwest. Scattered thunderstorms this afternoon will continue past 00z and into the first half of tonight with the best chances inland and across the eastern Big Bend. While CAMs indicate east coast seabreeze bringing thunderstorms to the eastern Big Bend after 00z, hi-res models the past few days have not been doing great with pinpointing greatest PoPs, and thus showing a general 30% across that area after 00z. Any showers and thunderstorms the second half of the night should remain across the marine area. Lows tonight will fall into the mid 70s with the upper 70s along the coast. .SHORT TERM [Wednesday Through Thursday Night]... Mid level ridge axis, emanating from a high across the four corners region, will hold through Wednesday. A shortwave trough moving through the Midwest will weaken the ridge on its eastern flank heading into Thursday. PWATs will remain around 1.8-2.1 inches so the atmosphere will remain moist and primed for afternoon and evening thunderstorms each day despite weak mid level subsidence. Don't see much reason to deviate from seasonal PoP chances and will hold around 50-60% each afternoon then waining in the evening and overnight hours. Highs this period will be in the mid to possibly upper 90s and lows in the mid 70s. .LONG TERM [Friday Through Tuesday]... There will be a weakness in the mid level ridge as we head into the weekend and then a tropical wave will move across Florida and into the eastern Gulf Monday. Unsettled weather will continue with seasonal chances for showers and storms. So, not much change in the long term from the short term period. Expect highs in the 90s and lows in the 70s with 40-60% chance for rainfall each day especially in the afternoon and evening hours. && .AVIATION [Through 18Z Wednesday]... Scattered showers and thunderstorms are expected this afternoon and early tonight with the better chances at ECP and TLH initially this afternoon and moving inland late afternoon into early tonight. Have included VCTS for now due to scatted nature of TSRA. Outside of TSRA, restrictions are not expected. && .MARINE... Southwest to west winds will prevail much of this period as an east to west high pressure ridge sets up across the southeastern Gulf and western Atlantic. Wind speeds and wave heights will remain favorable to mariners. However, showers and thunderstorms are possible just about each day and winds and seas will be locally higher and erratic around heavier convection. && .FIRE WEATHER... No fire weather concerns. && .HYDROLOGY... Good chances of rainfall is expected each day over the next 5 to 7 days. Isolated instances of nuisance flooding in urban and poor drainage areas will be possible with slower and heavier convection. River levels are below action stage. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 94 75 94 75 / 10 50 20 50 30 Panama City 79 89 79 90 79 / 10 30 10 40 20 Dothan 74 94 74 94 75 / 20 50 10 50 30 Albany 75 95 75 94 75 / 20 50 20 50 40 Valdosta 73 94 74 94 75 / 30 50 20 50 40 Cross City 73 91 75 92 75 / 20 30 20 40 20 Apalachicola 78 90 79 91 79 / 10 30 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Fieux MARINE...Scholl FIRE WEATHER...Harrigan HYDROLOGY...Scholl
In the hours before
Special weather statement, Jun 26, 2:26 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT TUE JUN 26 2018
FLZ019-028-029-262000-
Inland Taylor FL-Madison FL-Lafayette FL-
326 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAFAYETTE...NORTHEASTERN
TAYLOR AND SOUTH CENTRAL MADISON COUNTIES UNTIL 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Perry to 10 miles southwest of Dowling
Park to near Mayo. Movement was north at 10 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Mayo, Perry, Pinland, Moseley Hall, Chancey, Boyd, Smith, Buckville,
Alton, Mayo Junction, Townsend, Foley, Perry-Foley Airport, Bucell
Junction, San Pedro Junction, Day and Fenholloway.
LAT...LON 2990 8322 3001 8337 2999 8360 3036 8363
3035 8334 3027 8324 3025 8325 3023 8324
3018 8325 3017 8323 3011 8323 3010 8318
3011 8316 3010 8313 3010 8312 3009 8311
3008 8307 3007 8307 3004 8302
TIME...MOT...LOC 1924Z 179DEG 10KT 3013 8354 3015 8338 3005 8325
WDSpecial weather statement, Jun 26, 3:16 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
416 PM EDT TUE JUN 26 2018
FLZ018-019-028-118-128-262045-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
416 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 445 PM
EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Perry, moving west at 25 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Perry, Cody, Goose Pasture, Hells Half Acre, Iddo, Moseley Hall, Ebb,
Secotan, Boyd, Lamont, Capps, Eridu, Cabbage Grove, Thomas City,
Scanlon, Econfina, Lake Bird, Fanlew, Waukeenah and Wacissa.
LAT...LON 3008 8351 3005 8388 3010 8408 3019 8407
3039 8407 3047 8377 3035 8354
TIME...MOT...LOC 2015Z 106DEG 20KT 3020 8381
WDSpecial weather statement, Jun 26, 3:19 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT TUE JUN 26 2018
FLZ016-017-027-262100-
Gadsden FL-Inland Wakulla FL-Leon FL-
419 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA...
SOUTHEASTERN GADSDEN AND SOUTHEASTERN LEON COUNTIES UNTIL 500 PM
EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A And M, or 7 miles southwest of Tallahassee, moving north at
10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Midway, Woodville, Tallahassee, Florida State University, Florida A
And M, Tallahassee Comm College, Doak Campbell Stadium, Lake
Bradford, Leon Sinks, Gaither Community Center, Wakulla Springs,
Tallahassee Memorial Hosp, Eight Mile Pond, Tallahassee Mall, Bethel,
Tallahassee Regional A/P, Governors Square Mall, Belair, Levy Park
and Indian Head Acres.
LAT...LON 3028 8420 3021 8427 3023 8441 3028 8448
3038 8450 3058 8446 3056 8416 3035 8414
TIME...MOT...LOC 2018Z 191DEG 10KT 3037 8432
WDLocal storm report, Jun 26, 3:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 2 SE IDDO 30.25N 83.70W
06/26/2018 TAYLOR FL LAW ENFORCEMENT
TREE ACROSS SOUTHBOUND LANE OF US-27 NEAR
THE REST AREA. TIME ESTIMATED BY RADAR.
&&
KGGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:26 PM CDT | Special Weather Statement | TAE | Lafayette | 34 min |
| Jun 26, 2:44 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 31 min |
| Jun 26, 3:16 PM CDT | Special Weather Statement | TAE | Jefferson | 29 min |
| Jun 26, 3:19 PM CDT | Special Weather Statement | TAE | Leon | 41 min |
| Jun 26, 3:35 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.